Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 3:27 PM CDT for Bond County, Fayette County, Marion County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 13, 2005, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Fayette County, IL, Marion County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132029
SVRLSX
ILC005-051-121-132115-
/O.NEW.KLSX.SV.W.0142.050613T2027Z-050613T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 415 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAMALCO...OR ABOUT 9 MILES NORTHEAST OF CARLYLE...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERNON
PATOKA
PITTSBURG
SHOBONIER
VANDALIA
BROWNSTOWN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3876 8945 3874 8940 3876 8880 3902 8882
3906 8899
$$
BYRD2 follow-up statements
000
WWUS53 KLSX 132049
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005
ILC005-132057-
/O.CAN.KLSX.SV.W.0142.000000T0000Z-050613T2115Z/
BOND IL-
347 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOND COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF BOND COUNTY...SO THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3887 8926 3875 8925 3876 8881 3902 8882
3906 8899
$$
ILC051-121-132115-
/O.CON.KLSX.SV.W.0142.000000T0000Z-050613T2115Z/
MARION IL-FAYETTE IL-
347 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
SOUTHERN FAYETTE AND NORTHWESTERN MARION COUNTIES...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER PITTSBURG...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
VERNON...PATOKA...SHOBONIER...BROWNSTOWN...ST. PAUL AND AVENA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3887 8926 3875 8925 3876 8881 3902 8882
3906 8899
$$
BYRD000
WWUS53 KLSX 132115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT MON JUN 13 2005
ILC051-121-132125-
/O.EXP.KLSX.SV.W.0142.000000T0000Z-050613T2115Z/
MARION IL-FAYETTE IL-
415 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND
NORTHWESTERN MARION COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3887 8926 3875 8925 3876 8881 3902 8882
3906 8899
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT MON JUN 13 2005 .DISCUSSION... LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT REGION. MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z. HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST AREA. H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE BUILDING INTO THE GREAT PLAINS. IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE 12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC COAST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Jun 13, 11:41 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1141 AM CDT MON JUN 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1141 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS... WITH LARGE HAIL AND ISOLATED TORNADOES AS ADDITIONAL THREATS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE AFTERNOON FOR AREAS MAINLY IN NORTHEAST AND CENTRAL MISSOURI AS AN UPPER LEVEL DISTURBANCE APPROACHES...WITH THIS ACTIVITY SPREADING EASTWARD AND INTENSIFYING. THE STORMS WILL THEN CONTINUE THROUGH THE EVENING HOURS...EVENTUALLY SPREADING THROUGHOUT THE AREA...BEFORE WEAKENING OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION. WHILE MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO PRODUCE SOME THUNDERSTORMS. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 50 min |
| Jun 13, 3:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 18 min |
| Jun 13, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 50 min |
| Jun 13, 4:48 PM CDT | Tornado Warning | LSX | Jersey | 27 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 49 min |
| Jun 13, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 33 min |
| Jun 13, 5:12 PM CDT | Tornado Warning | LSX | Jersey, Macoupin | 63 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 34 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 27 min |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 48 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 31 min |
| Jun 13, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 39 min |
| Jun 13, 6:21 PM CDT | Tornado Warning | LSX | Montgomery | 39 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 64 min |
| Jun 13, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.